MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CONSTELLATION VISION SYSTEM; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CONSTELLATION VISION SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number TABLETOP
Medical Device Problem Codes Accessory Incompatible (1004); Suction Problem (2170); Failure to Cut (2587); Suction Failure (4039)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during surgery, problems with vitreous aspiration in an ophthalmic system.Procedure details and patient impact have not been provided.Additional information has been requested but is not available at the time of this report.
 
Event or Problem Description
Additional information received that prior vitrectomy surgery; the combined ophthalmic cassette was tested on the ophthalmic system and passed without issue.However, upon initiating use of the ophthalmic vitrectomy handpiece, both the aspiration and cutting functions failed for several times.When alternative vitreous pack cassette was tested it passed but failed during surgery.After following the vacuum parameter instructions provided by engineer, the issue still persisted.On reusing the original combined cassette handpiece and followed the vacuum parameter instructions provided.This time, the ophthalmic handpiece functioned properly, allowing us to begin the procedure.The surgery was completed on the same day and there was no patient harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections b.5, h.6 and h.11.Upon further review of additional information, the fda product code ¿a141303 - suction failure¿ has been retracted from the report and was 'a1413 - suction problem' added.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.The company representative as able to resolve the reported event remotely with the customer.The customer resolved the issue after troubleshooting and replacing various handpieces and cassettes.The system was therefore not tested (on-site).Based on the information obtained, the root cause of the reported event is inconclusive.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for ¿complaints reported against this serial number¿ was performed.There were no similar complaints reported for the ¿product serial¿ under investigation, with the same event code.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CONSTELLATION VISION SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24883447
Report Number2028159-2026-00495
Device Sequence Number9897538
Product Code HQC
UDI-Device Identifier00380657511501
UDI-Public(01)00380657511501(17)250609(11)150609(10)NA
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K101285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model NumberTABLETOP
Device Catalogue Number8065751150
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer04/15/2026
06/22/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date05/08/2026
07/01/2026
Date Device Manufactured06/09/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION SURGICAL PROCEDURE PAK.
Patient SexUnknown